MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); VITAMIN B12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); VITAMIN B12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed quality control results were positively biased on atellica im vitamin b12 (vb12).Upon repeat, the customer observed a patient sample result that was elevated compared to repeat testing on a different atellica im analyzer.Quality control was in range at the time of repeat testing.The interpretation of results section of the atellica im vb12 instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer observed quality control results were positively biased on atellica im vitamin b12 (vb12).Upon repeat, the customer observed a patient sample result that was elevated compared to repeat testing on a different atellica im analyzer.The initial result was not reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated atellica im vb12 result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00115 was filed on (b)(6) 2023 reporting a customer from outside the united states observed quality control results were positively biased on atellica im vitamin b12 (vb12).Upon repeat, the customer observed a patient sample result that was elevated compared to repeat testing on a different atellica im analyzer.Additional information june 1, 2023: siemens investigated the customer report of a discordant patient result on vitamin b12 (vb12) lot 284 on atellica im 1600 instrument (ih00483).The patient vb12 result was initially tested on atellica im ih00483 and then retested on an alternate atellica im analyzer.The patient sample in question demonstrated a decrease in result when retested later.Upon review of escalation data provided, bio-rad qc all levels were within range prior to sample being processed.Quality control (qc) later in the day was out of range on levels 1 - 3 according to customer qc ranges.The customer continued to run the assay and report patients even though qc was out of range.Siemens reviewed the reagent and ancillary usage during the reported discordant sample.It was found that multiple packs of reagent and ancillary reagent were in use on this atellica im.Due to multiple reagent packs in use at the time of the discordant result and qc out of range, siemens is unable to verify appropriate handling of vb12 reagent packs during the onboard stability of the reagent.Siemens also cannot rule out preanalytical handling of the patient sample as the cause of the discordant patient result at customer site.The quality of the specimen could potentially impact the performance of the atellica im vb12 assay.Cellular debris could potentially be responsible for the higher-than-expected vb12 result.When samples are centrifuged prior to testing and remain upright or allowed to settle for an extended period, the vb12 assay can be impacted resulting in lower values.Siemens recommends following all collection tube handling instructions provided by the manufacturer.Based on the investigation, no product problem was identified.Customer is operational.No further action is needed.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
VITAMIN B12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole 02032
7818564812
MDR Report Key16843284
Report Number1219913-2023-00115
Device Sequence Number17864711
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public00630414600284
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale